Jump to content
Important Survey - Please Participate ×

Hydroxyzine/Vistaril Experiences?


[Vm...]

Recommended Posts

Hello,

 

Just curious if anyone had any experiences with this medication? I did my research on it and for the most part it got good reviews for anxiety. I did see a few concerning comments that involved heart arrhythmias and heart palps as well as seizures. But then I read on drugs.com that people who experience the above have QT Syndrome or a history of seizures should not take it. I don't have a history of either but even if you don't have a medical heart condition or seizure history can this still happen? Overall, it seems like a good med but I have a phobia of trying new medications.

Link to comment
Share on other sites

[5b...]
I've been taking it here and there for a couple of months. No history of heart issues or sezuire as well. It does speed up the heart a little, but that's just me. I've had my heart checked out because of that and I was good. I've read a lot of pros more than cons on the drug itself....
Link to comment
Share on other sites

Hi! I was prescribed Hydroxyzine at during the last month of tapering (9months using Ashton method) and continued to take it post withdrawal for a month or so for panic attacks. I think it helped me. I have not used it for a month now ...3 months since 'jumping off'. It seems to be a pretty benign  drug.  As always, research whatever drug you put in your mouth though, prescription or OTC. Happy healing!
Link to comment
Share on other sites

[8b...]

Hi VMalone

 

I have taken Vistoril and I am also extremely sensitive to meds. I had no problem with it at all and it did help with anxiety. It also has helped me taper in the past. Good luck! I hope it works for you!

Link to comment
Share on other sites

I was prescribed it as a sleep aid--which for me was an absolute failure. I can see that it could be helpful for occasional anxiety (I didn't care as much that I wasn't sleeping...) but I didn't sleep a wink, and anxiety is not my issue. I don't think it would work well if taken regularly.
Link to comment
Share on other sites

  • 2 weeks later...
thanks for the replies. I read the reviews about the heart palps and I am concerned about that but I think I will try it ....as long as there are no long term effects, I think I will be fine.
Link to comment
Share on other sites

  • 4 weeks later...

I found this article today after realizing i was out of diphenhydramine (Benadryl or Zquil)... it wasn't really working well for sleep anyway, so I was hopping around trying to find something that would work for severe anxiety/sleeplessness that didn't bind to GABA A receptors.

Low and behold i have some that was prescribed to me before for itching(pruritus).

 

http://mentalhealthdaily.com/2016/01/04/hydroxyzine-vistaril-atarax-for-anxiety-disorders/

 

I would have pasted the article but it's very lengthy.. thorough..

 

I did searches here on BB for info on  it, and i'm sure it isn't for everyone, but it seems to be relatively safe and there is no rebound of anxiety according to the studies. There may be withdrawal after long term use, as i saw one person here experienced, but in general that experience didn't present in the people studied. .I'm going to try it tonight for sleep, and maybe tomorrow, if the morning panic/anxiety is unbearable.

 

Hope this helps.

...and I hope the info helps y'all

 

 

 

 

 

Link to comment
Share on other sites

  I've been taking hydroxyzine since the 16th.. 2 or 3/25 mg a day, depending on my anxiety level, and WHAT a difference!!! I may feel tired, but if it's a choice between jumping out of my skin or feeling a little sleepy, I'll take the latter. It lessens the anxiety drastically! There are no other side effects severe enough to prevent me from taking it, either. It's definitely helping as of now.  :thumbsup:
Link to comment
Share on other sites

[67...]

Read my post about antihistamines. Atarax is like Phenergan. I got really high pulse from it. And I had them for years for severe insomnia. Did your doc told you that it is a "mild" antipsychosis meds and kind off a neuroleptic drug? And that can give you a nasty w/d and it is important to taper them off??? I recommend you to google it. I found a lot of these drugs and they are NOT a "kind and easy" drug. I have tried Atarax too and I got RLS from them. Now I suffer from w/d from antihistamine

A warning on them. And my heart rate went up to over 120 bmp

 

http://www.mind.org.uk/information-support/drugs-and-treatments/sleeping-pills-minor-tranquillisers-a-z/promethazine/

 

Is the same "group" of medicine

Link to comment
Share on other sites

×
×
  • Create New...